• Sorry!

    Asked by Deidre on Tuesday, February 12, 2013


    I am a nurse or was a nurse. d/t means due to and N/V means nausea and vomiting. I am getting my gem/cis right now. Hope it goes better than the last time! Dr. told me to chew ice chips while getting the Gemzar today and that may prevent any further oral ulcers. Guess it works along the same premise as the ice caps to prevent hair loss. Had chemo with a woman that used the ice caps throughout her chemo and despite being told she would lose her hair, hadn't lost any. Lost mine three weeks after first chemo. So I'm rockin a buzzcut......

    3 Answers from the Community

    • ticklingcancer's Avatar

      Nothing wrong with the buzzcut!! I was bald before chemo. I was hoping that once I was done, I would get new hair growth where it didn't grow before....still bald....My Oncologist told me that if I did grow a full head of hair he would get a couple of rounds of chemo with me.

      over 3 years ago
    • SueRae1's Avatar

      Buzz cuts rock. I got one right after my first infusion. It started looking punkier and punkier as my hair fell out, but I loved it.

      over 3 years ago
    • GregA0406's Avatar


      My wife is a nurse. She gets me on those accronym/abbreviations all the time. By the way, she says "nurses never really retire."

      I had never had an issue with nausea until this latest cycle. Zofran is helping me through it. I assume that you are getting steroids with your chemo, and that helps too. Vomiting has not been an issue with me.

      My first chemo cocktail was gem/carb. Carb is a platin that is a bit easier on the kidneys. As I mentioned earlier, the cancer tdestroyed my back-up unit (other kidney). I was told I would lose my hair, but didn't. I did lose the hair to a later cocktail, and my current cocktail has resulted in the regulation buzzcut as well.

      The "ice chips" and the "ice cap" remedies intrigue me. I hadn't heard those before. But again, my first round I didn't lose my hair so the "ice cap" may be just coincidence(?)

      Take care,


      over 3 years ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy

    Read and answer more bladder cancer questions.  Also, don't forget to check out our Bladder Cancer page.